NRAS
22,433 members26,174 posts

1 week after taking Methotrexate

For the last two months I was on Dexamethasone 4mg and was able to be normal. I could walk, run and even use my hands as before. It was a normal Christmas and New Year.

However, my Rheumatologist took me of them. Slowly my RA returned and I am back to square one...with serve joint pains in the hands and barely able to walk. This has made me depressed

Now my Rheumatologist has placed me on Methotrexate (15mg) with a steroid injection. My first course was taken on Tuesday.

It is now Friday and my throat is sore and I am developing a cough. Furthermore, the steroid injection has had no effect. I am still in pain. This has worried me. Should I continue the course?

Also, does anyone take Methotrexate with Dexamethasone or Pendisone?

8 Replies
oldestnewest

If you have a sore throat and cough I would see your doc. Sorry you feel so rotten.

As far as steroid goes for me it used to take about s week to kick in. Works quickly for some folk and not others.

2 likes
Reply

Steroids like dexamethasone can make you feel great, and are brilliant short term treatment. But long term they can cause significant problems and doctors will try to avoid that as much as possible. It's a bit like having a leaky boat. Steroids are the equivalent of constantly baling it out, when what you actually want is something that will fix the leak.

Methotrexate can take up to three months to work, so impossible to tell after just one week. When I was first diagnosed I had steroid injections every couple of months until the longer term drugs had really kicked in. They are equivalent to prednisalone or dexamethasone as all are corticosteroids. Hopefully your injection will take effect soon. And if your cough continues then tell your rheumy team.

4 likes
Reply

My rheumy used to say ... Steroids dampened down the fire but were never supposed to be a long term solution unless everything else has failed.

2 likes
Reply

Hi Sunnydown, I would speak with your consultant. I was on MTX, now moved to injections! I did find my throat would be somewhat sore and my tongue would feel as if I had ulcers. It was bearable but frustrating at the same time. So much so I would take a spoon of coconut oil or olive oil hoping it would somehow act as a barrier ! I know it sounds nut. I was forever gargling with salt water which did help me. Although MTX helped to some degree I dreaded popping these 8 pills every week. Do check with your consultant as mentioned. Hope it all works out.

2 likes
Reply

How many MTX injections have you taken, and do your joints feel better again?

Reply

Hi I had steroids for a short course it was great like you said got me going normal again but like the others say it can only be temporary. I suffered months of feeling sick dreading looking at the box of MTX tablets . Then my last liver readings was 190 but they forgot to tell me so I continued for another 2 months . They have now stopped them while they see what the readings are doing. The nurse who seams uncaring wants me to start again but I am worried we only have one liver after all. The stiffness is back so I really don’t know what to do but the horrible taste and sore throats have also gone . I only wish there could be better research and more help for us all. After all we just want to live normal lives .

I do hope it works out but don’t suffer try the injections to see if that will help it’s a horrible feeling taking the tablets . Keep us updated. Good luck

Pam x

2 likes
Reply

Hi. Yes ive had both at same time but rheumy wont let me have prednisalone for very long. I have had quite a few slow release injections whilst on methx. As said above its just temporary. I really dont like the 'come down' . I look at it as pay back for being normal. I have to really give myself a few talkings to as I do tend to get very low at that time. I hope things work out for you and very soon

Reply

Injections do not work for me but oral steroids do.

Hope you get better soon. X

Reply

You may also like...